KENT COUNTY (WWJ) – Kent County authorities say a detective from the Wyoming Police Department conducting standard testing of a suspected narcotics may have been exposed to a potentially deadly drug.
The detective, who has not been identified, was doing routine testing of a white powdery substance.
After developing symptoms related to drug exposure, Narcan (an emergency drug treatment for known or suspected opioid overdose) was administered to the detective and he was taken to the hospital, still conscious and alert.
While that substance has not been positively identified at this time, fentanyl is 50 to 100 times stronger than morphine.
According to Narconon.com the effects of fentanyl are common to opiates; Drowsiness, euphoria, itching, lethargy are all effects of fentanyl and other opiates. With fentanyl’s extraordinary strength, this drug very quickly creates a tolerance for opiates. A dose of fentanyl on Monday may result in a drowsy euphoria but on Wednesday, not much may happen. For the person trying to alleviate severe pain, it may be hard to get pain relief from other opiates after fentanyl use due to this fast tolerance-building effect.
Last month, an Ohio police office nearly lost his life after the white powdery substance appeared on his shirt.
Last year medical examiners determined that pop-star Prince died accidentally as a result of ‘fentanyl toxicity.’